Anyone have experience using EFFEXOR???

Discussion in 'Fibromyalgia Main Forum' started by BethM, Jan 11, 2003.

  1. BethM

    BethM New Member

    I started using Effexor about a week ago, instead of Prozac, on the advice of my NP. After a week on 37.5mg time release capsules, today I started the 75mg time releasers. I'm a little concerned about side effects, this seems like a huge dose to me. I'm not depressed, it's purpose is to handle the FMS pain and to control night sweats. Not sure it is helping the night sweats, had to get up and change my night shirt again last night.

    Sooo, anyone have comments about this drug? I took the bigger dose about an hour ago, and my head is starting to spin. This doesn't seem like a good thing at all.

    Dizzily,
    Beth.
  2. jaster45

    jaster45 New Member

    I do not have any experience with this Effexor,but from personal experience listening to my body was crucial to my wellness.A spining head does not sound so good.For me I have had to take less of what has been prescribed or I have too many side effects.Trial and error for me.I am so sensitive to many meds and herbs.I'm sure you will tell your NP about what is going on.I'm sure there are people here that do have experience with this drug and can be of more help.

    Jaster45
  3. amaryllis

    amaryllis New Member

    I actually took it for depression, which it did help. When I first started taking it, I was on the low dose that you are on. The problems I had initially were nausea (for the first week) and dizziness. They both went away. I did go up to the 75mg for a brief time, but realized that I did not need to be on a higher dose, so I weaned myself off them completely after about a year. In retrospect, I should have done the weaning under my doctors care. I didn't have any problems coming off of it, but it is never smart to self-medicate or un-medicate (in my opinion) without a doctors supervision.

    Please discuss your concerns with your doctor as soon as you are able to.

    Feel better, Beth!

    ~A
  4. Milo83

    Milo83 New Member

    I've been on Effexor XR for about 4-5 yrs..I have had no problem with it - BUT REMEMBER EVERYONE REACTS DIFFERENTLY TO MEDS...
    **I must ask, ARE YOU EATING SOMETHING BEFORE TAKING IT?? It is to be taken with food..I take 150mg at breakfast & 75mg at lunch, but mine was orginally prescribed because of depression..
    If this persists, I would contact Dr..
    I've already taken a lot of different anti-depressants and got some wild side effects, and then with some it would take up to 2 or 3 weeks till my body got adjusted to them..
    Take Care.............Donna
  5. sp

    sp New Member

    I take 37.5 mg and refused the 75mg bc it makes me really constipated. That was the only problem I've had with it.

    :)
  6. selma

    selma New Member

    I took it for depression. It worked. I only took it for a week. It then made my head pound. I stopped it and went to paxil cr pounding went away. I felt better so slowly stopped that. I'm not on those anymore.
    Onlyyou know how you feel. If it's not right call the dr. you're paying him! What you take doesn't hurt him.
    Good luck. Love, Selma
  7. Ponygirl

    Ponygirl New Member

    This was one of the drugs that made me CRAZY! I cant even begin to tell you the half of it. I consider myself pretty savy on this type of drug since I've been on and off them for 30years. The truth of the matter is.... We all do react differently. Go with your gut feeling. Good luck my friend.
  8. LITEFLAMES

    LITEFLAMES New Member

    dear beth I also was on prozac, it stoped working ,So for abought 5 yrs I'v been on effexor,, I'm up to 375 mg,,,I take it for deppresion, It seems like it may not be working!!!or its just the side effects!!!!! i remember being dissy also, the point i'd like to get across is , it never did anything for my fibro!!!!! witch is so sever, I would not still be hear if it wasn't for my kid's,Anyway
    i'v been throw hell& back, i have alot of friends w/ fibro,
    some take ellvale( spelling s off) my romo drdidn't help me exept to write scipts for water theraphy ,long storey short
    got back to family dr , who seen/ how bad i was ,wear talking abought a person who did high inpact arobics for yr's before this got me,health nut, dr put me on oxicottin
    for day's i was afraid to take it ,all the bad stuff i heard !!!! but i did Oh my lord!!!!! it was the only releave ,i'v had in yr,s And no I'm not a somby,, it gives me energy,,I,m also taking stuff called transfer facter ,w/ has changed my life i'll post that web sight later, w/ that i totaly put it in gods hands its colastum,vitamens ect,
    anyway hope i helped you in some way
    cindy
  9. tymb2002

    tymb2002 New Member

    EFFEXOR MADE ME TOO SLEEPY ALL THE TIME. I TOLD MY DOCTOR TO CHANGE MY MEDICATION AND SHE PUT ME ON A NEW DRUG CALLED ZANAFLEX. SO FAR SO GOOD. I HAVE ONLY BEEN ON IT A WEEK.
  10. teach6

    teach6 New Member

    Effexor was a night mare for me, the entire time I was on it. It did not help my problems, in fact it made them wore, but the stupid shrink I was seeing then refused to change me to anything else and only wanted to throw more meds at me.

    That said, you are on a relatively low dose for Effexor. We all react differently. You can type in Effexor in the search feature at the top of this page and it should bring up some old posts on the med. A lot has been written here about it.

    Barbara
  11. BethM

    BethM New Member

    Thanks to all who responded to my post. In answer to some questions, yes, I take it with food, yes, I plan to check back with my NP in about a month, and the dizzyiness seems to be fading today. I figure I need to take it through an entire menstrual cycle to see how it does for the fibro, as the fibro gets horrific with the PMS. So far so good, I think, with the Effexor. I've needed very little pain meds the past few days, but that could be cyclic too, so I need more time to see if it really will help. I figure it will be a good trade off, to take the Effexor instead of the pain meds, as long as I can tolerate it. I can go back to the Prozac if I need to, but Paxil gives me severe muscle tremors, and I will NEVER take that again! Ah, yes, better living through chemistry.

    I am more and more convinced that FMS is based on brain chemistry and hormones, and for us, those are abnormal, or have abnormal responses to stimuli from the environment. So it makes sense to correct the dysfunction chemically. Of course, our diet and the quality of the air we breathe and how we react to stress are also factors. Some day maybe this will be figured out and a cure found. We can live and hope.

    Peace,
    Beth.
  12. starstella

    starstella New Member

    About one year ago my doc decided to try me on Effexor-the regular one, not XR. I was to start with 25 mg and increase by 25 mg every 5 days until I was up to 75. When I started it, I felt an easing of one of the persistently bad pain areas that I had been having. After a few days, I started to get bad headaches and a little nausea, when I tried the 75 mg dose, the nausea got really bad. I gradually went back to the 25mg dose, the headaches let up, so that's the dose I stayed at. I feel like it cut my appetite a little, which is fine with me, and I think it has a little calming effect on me. The "honeymoon" period was rough though.
    Connie
  13. BonBons

    BonBons New Member

    I am now taking 225 mg since I was still having depression with less dosage. I haven't had any of the bad reactions others have had, but I do know you can NOT stop it cold. I've taken nearly every other antidepressant, and for awhile did really well on the lower dose. The neurologist explained that it would help with pain also. Hope that helps. BonBons
    [This Message was Edited on 01/12/2003]